Results 1 to 8 of 8
  1. #1

    **Nicola** Female

    Join Date
    Jan 2013
    Location
    Kent
    Posts
    5

    Red face Please could anyone help me with this facial skin rash

    I have had this for a fair few years now, im 32 and hoped it would go away. It's dry, red and bumpy, it looks like a scar now

    I go swimming 4 times a week now so I know this might not help but it was always there before I took up swimming

    I dread putting the photo up but if someone could help I would be greatful, thanks in advance

    WP_000673.jpg

  2. #2
    Dr.Deepak's Avatar
    **Deepak Ghimire** Male

    Join Date
    May 2008
    Location
    Ktm
    Posts
    2,300

    Default

    Welcome to the forum Nicola. Well.. i guess u r talking about the bumps around your mouth, correct me if i'm wrong... anyway few questions..
    How does it feel? itch, pain, burning and tightening sensation?
    Have u used any steroids creams recently or in the past years? knowingly or unknowingly? before or after the lesion?
    Do u remember using nasal steroids or any other steroid inhalers.
    What toothpaste do u use? does it contain fluoride?
    Have you experienced worsening of the area just before menstruation?
    Are you on any contraceptives?

    Please do reply the above questions

    Thanks

  3. #3

    **Nicola** Female

    Join Date
    Jan 2013
    Location
    Kent
    Posts
    5

    Default

    Yes sorry the bumps round my mouth.

    It's a sore not itchy or burning/Tightning sensation

    I used e45 cream and it didn't help, never used nasal steroids

    Normal toothpaste with flouride, I ve not noticed and worsening before menstruation.

    Thanks for your reply

  4. #4

    **Nicola** Female

    Join Date
    Jan 2013
    Location
    Kent
    Posts
    5

    Default

    On no medication, no contraceptive pill either,

  5. #5
    Dr.Deepak's Avatar
    **Deepak Ghimire** Male

    Join Date
    May 2008
    Location
    Ktm
    Posts
    2,300

    Default

    Thanks for the update nicola, your condition looks like Perioral Dermatitis to me, which may be either due to unknowingly using the products containing steroids or any other factors that you are unaware of. Although exact cause of POD is unclear, several causative factors are associated with it. Out of those known factors, fluoride toothpaste and paraffin or petrolatum based products are also associated with POD,so avoid using it.

    Treatment is often difficult as it may sometime be impossible to find out the cause. Try to avoid harsh chemicals and always use mild hypo-allergic soap free cleansers. Its better to avoid makeups and foundation for some time as it can also aggravate the condition. One study showed that applying foundation in addition to moisturizer and night cream resulted in a 13-fold increased risk for perioral dermatitis, so avoid using it. However, moisturizer alone has no increase risk for POD. Generally for mild cases topical antibiotics like metronidazole may be sufficient. Other topical options are clindamycin, erythromycin, azelaic acid, Benzoyl peroxide, Tacrolimus, Pimecrolimus, etc.

    In case of moderate to severe disease, your doctor may prescribe combination therapy of topical medication with oral medications like oral doxycycline, tetracycline or minocycline for a course of 8-10 weeks.

    Being said all..online diagnosis may differ from actual personal consultation with the dermatologist, so it is wise to consult a dermatologist personally and discuss about the treatment options.

    Do let us know if you have any other questions regarding your condition and please do keep us updating on your condition.

  6. #6

    **Nicola** Female

    Join Date
    Jan 2013
    Location
    Kent
    Posts
    5

    Default

    Thanks Deepak for the reply

    I have just bought some flouride free toothpaste to start and I will leave off any products including make up, I will also try and get metronidazole and see how I get on with that

    I will keep you updates on the condition to help others

    Thank you

  7. #7
    simplyearth's Avatar
    **Esther** Female

    Join Date
    Nov 2012
    Location
    Alexandria, VA
    Posts
    25

    Default

    Great posting Depak!. Thanks for all that information as it works for me, too.

    And yes mrspostie1, instead of recommending a product to apply, go to a certified dermatologist who can diagnose you much better. Once you come back and share your progress with all of us, then we can give you certain choices to reduce skin redness around your mouth.

    Good luck!!

  8. #8

    **Nicola** Female

    Join Date
    Jan 2013
    Location
    Kent
    Posts
    5

    Default

    Yeah I certainly will go see a dermatologist first, didn't relise it was a prescribed cream, I will keep you updated


    • Advertisers

      Adsense

      Name:Google Adsense
      Location: USA
      Status: Advertiser
      Mood: Cheerful

      Online

      ______________________________
      This advertising will not be shown to register members.
      Register your free account today and become a member on DermaTalk
       

Similar Threads

  1. Intermittent facial Rash - Getting desperate
    By Zulu in forum General Discussion
    Replies: 0
    Last Post: 10-30-2017, 08:57 PM
  2. Facial for Skin
    By aaliyahgorge in forum Skin Care Open Topic
    Replies: 21
    Last Post: 09-15-2017, 04:33 PM
  3. Help me with my facial skin please.
    By yayforgarrus in forum General Discussion
    Replies: 3
    Last Post: 05-12-2013, 11:44 AM
  4. How often should i use a facial skin mask
    By sanchita in forum Skin Care Tips and Product Review
    Replies: 4
    Last Post: 06-15-2009, 09:23 PM
  5. Dry facial skin
    By lil_sasha in forum Skin Care Open Topic
    Replies: 7
    Last Post: 03-24-2009, 10:41 AM

Tags for this Thread



About DermaTalk

    DermaTalk is an Skin Care Advice forum and message board dedicated to people for sharing Skin related issues and experiences with community members and get suggestions from expert.

Quick Links



This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.

Stay Connected

Twitter Facebook RSS Feed